zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
$C\sp*$-algebras of multiplication operators on Bergman spaces. (English) Zbl 0583.46049
Let $\Omega$ be bounded domain in ${\bbfC}\sp n$ $(n\ge 1)$, let $A\sp 2(\Omega)$ be the Bergman space of $\Omega$, and let $C\sp*(\Omega)$ be the unital $C\sp*$-algebra generated by the operators of multiplication by the coordinate functions on $\Omega$. The authors present the first example of a domain $\Omega$ in ${\bbfC}\sp 2$ for which $C\sp*(\Omega)$ is not type I, in sharp contrast with the $n=1$ situation and with many previously known instances in several variables where $C\sp*(\Omega)$ has a composition series of finite length. The domain in question is of Reinhardt type, and therefore the generators of $C\sp*(\Omega)$ are multivariable weighted shifts. The authors associate to such operators a groupoid, and they then analyze the structure of the groupoid in terms of the behavior of the weight sequences. A careful analysis of that behavior for the domain $$ \Omega\sb{\delta\sb 1\delta\sb 2}:=\{(z\sb 1,z\sb 2)\in {\bbfC}\sp 2:\quad \vert z\sb 1\vert <\delta\sb 1\quad and\quad \vert z\sb 2\vert <1,\quad or\quad \vert z\sb 1\vert <1\quad and\quad \vert z\sb 2\vert <\delta\sb 2\} $$ $(0<\delta\sb 1,\delta\sb 2<1)$, allows the authors to conclude that $C\sp*(\Omega\sb{\delta\sb 1,\delta\sb 2})$ is type I if and only if ln $\delta\sb 1/\ln \delta\sb 2$ is a rational number, thus providing a whole collection of $\Omega$ ’s with non-type I $C\sp*$-algebra.

46L35Classifications of $C^*$-algebras
46J15Banach algebras of differentiable or analytic functions, $H^p$-spaces
47B38Operators on function spaces (general)
47B37Operators on special spaces (weighted shifts, operators on sequence spaces, etc.)
47B35Toeplitz operators, Hankel operators, Wiener-Hopf operators
32A07Special domains in ${\Bbb C}^n$ (Reinhardt, Hartogs, circular, tube)
Full Text: DOI
[1] Axler, S.; Conway, J.; Mcdonald, G.: Toeplitz operators on Bergman spaces. Canad. J. Math. 34, 466-483 (1982) · Zbl 0452.47032
[2] Berger, C.; Coburn, L.: Wiener-Hopf operators on U2. Integral equations operator theory 2, 139-173 (1979) · Zbl 0434.47019
[3] Berger, C.; Coburn, L.; Koranyi, A.: Opérateurs de Wiener-Hopf sur LES spheres de Lie. C. R. Acad. sci. Paris sér. A 290, 989-991 (1980) · Zbl 0436.47021
[4] Berger, C.; Shaw, B.: Selfcommutators of multicyclic hyponormal operators are always trace class. Bull. amer. Math. soc. 79, 1193-1199 (1973) · Zbl 0283.47018
[5] Coburn, L.: Singular integral operators and Toeplitz operators on odd spheres. Indiana univ. Math. J. 23, 433-439 (1973) · Zbl 0271.46052
[6] Crocker, D.; Raeburn, I.: Toeplitz operators on certain weakly pseudoconvex domains. J. austral. Math. soc. Ser. A 31, 1-14 (1981) · Zbl 0468.47015
[7] Curto, R.; Salinas, N.: Spectral properties of cyclic subnormal m-tuples. Amer. J. Math. 107, 113-138 (1985) · Zbl 0569.47003
[8] Douglas, R.; Howe, R.: On the c\ast-algebra of Toeplitz operators on the quarter plane. Trans. amer. Math. soc. 158, 203-217 (1971) · Zbl 0224.47015
[9] A. Dynin, Multivariable Wiener-Hopf and Toeplitz operators, preprint. · Zbl 0633.47015
[10] Jewell, N.; Lubin, A.: Commuting weighted shifts and analytic function theory in several variables. J. operator theory 1, 207-223 (1979) · Zbl 0431.47016
[11] Muhly, P.; Renault, J.: C\ast-algebras of multivariable Wiener-Hopf operators. Trans. amer. Math. soc. 274, 1-44 (1982) · Zbl 0509.46049
[12] O’donovan, D.: Weighted shifts and covariance algebras. Trans. amer. Math. soc. 208, 1-25 (1975)
[13] Renault, J.: A groupoid approach to c\ast-algebras. Lecture notes in mathematics 793 (1980) · Zbl 0433.46049
[14] Upmeier, H.: Toeplitz operators on bounded symmetric domains. Ann. of math. 119, 549-576 (1984) · Zbl 0549.46031
[15] Venugopalkrishna, U.: Fredholm operators associated with strongly pseudoconvex domains in cn. J. funct. Anal. 9, 349-373 (1972) · Zbl 0241.47023